Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 238, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2015, 4:45 PM CDT for 4 counties in Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 3, 2015, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adair County, OK, Cherokee County, OK, Muskogee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS54 KTSA 032145
SVRTSA
OKC001-021-101-145-032230-
/O.NEW.KTSA.SV.W.0238.150703T2145Z-150703T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHWESTERN ADAIR COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 530 PM CDT
* AT 445 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
HULBERT...MOVING SOUTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MUSKOGEE...TAHLEQUAH...FORT GIBSON...HULBERT...BRAGGS...COOKSON...
CHEROKEE LANDING STATE PARK AND PUMPKIN CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3583 9531 3602 9508 3590 9480 3564 9481
3564 9523
TIME...MOT...LOC 2145Z 300DEG 19KT 3585 9513
HAIL...0.75IN
WIND...70MPH
$$
692 follow-up statements
252
WWUS54 KTSA 032204
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT FRI JUL 3 2015
OKC145-032213-
/O.CAN.KTSA.SV.W.0238.000000T0000Z-150703T2230Z/
WAGONER OK-
504 PM CDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAGONER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3590 9480 3564 9481 3564 9523 3578 9529
3597 9496
TIME...MOT...LOC 2203Z 304DEG 19KT 3578 9504
$$
OKC001-021-101-032230-
/O.CON.KTSA.SV.W.0238.000000T0000Z-150703T2230Z/
MUSKOGEE OK-CHEROKEE OK-ADAIR OK-
504 PM CDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN MUSKOGEE...SOUTHERN CHEROKEE AND SOUTHWESTERN ADAIR
COUNTIES...
AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PUMPKIN CENTER...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAHLEQUAH...FORT GIBSON...BRAGGS...COOKSON...CHEROKEE LANDING STATE
PARK AND PUMPKIN CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE TENKILLER...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3590 9480 3564 9481 3564 9523 3578 9529
3597 9496
TIME...MOT...LOC 2203Z 304DEG 19KT 3578 9504
HAIL...<.75IN
WIND...60MPH
$$
69682
WWUS54 KTSA 032226
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT FRI JUL 3 2015
OKC001-021-101-032235-
/O.EXP.KTSA.SV.W.0238.000000T0000Z-150703T2230Z/
MUSKOGEE OK-CHEROKEE OK-ADAIR OK-
526 PM CDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSKOGEE...
SOUTHERN CHEROKEE AND SOUTHWESTERN ADAIR COUNTIES WILL EXPIRE AT 530
PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS UP TO 45 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
IF ON OR NEAR LAKE TENKILLER...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3590 9480 3564 9481 3564 9523 3578 9529
3597 9496
TIME...MOT...LOC 2222Z 300DEG 19KT 3578 9504
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:04 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 3, 4:04 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 404 PM CDT FRI JUL 3 2015 .DISCUSSION... NUMEROUS BOUNDARIES THIS AFTERNOON WILL PROPAGATE MORE SHOWERS / THUNDER. MOST LIKELY AREA NATURAL FIREWORKS TONIGHT SOUTHEAST OF INTERSTATE 44... ESPECIALLY SOUTHEAST OK AND WEST CENTRAL AR WHERE PWA VALUES GREATER 1.75. SOME..STRONG TO..SEVERE STORMS ANTICIPATED THIS EVENING...AND SOME HEAVY RAINERS AS WELL. DAYLIGHT PORTION OF JULY 4TH MOSTLY DRY...HOWEVER INCREASING CHANCE THUNDER AFTER DARK SATURDAY AND HIGHER CHANCES SUNDAY WITH MINOR WAVE. AXIS OF H500 MB TROUGH CENTERED IN DEEP CANADA TO SWING THROUGH PLAINS MONDAY AND TUESDAY. TUESDAY TUESDAY NIGHT LOOKS PARTICULARLY WET. MAX TEMPS FOR THE MOST PART SLIGHTLY BELOW NORMAL HOWEVER..ABOVE NORMAL SURFACE DEWPOINTS MORE THAN COMPENSATES TO MAKE NOT SO COMFORTABLE WEATHER. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 68 89 72 89 / 20 0 30 50 FSM 70 90 71 90 / 50 20 20 50 MLC 70 89 73 90 / 50 10 40 50 BVO 65 89 68 89 / 20 0 30 40 FYV 64 85 65 87 / 40 30 20 40 BYV 64 84 66 86 / 30 10 10 30 MKO 68 89 71 89 / 30 10 30 60 MIO 65 88 68 89 / 30 0 20 40 F10 68 89 72 89 / 30 10 30 60 HHW 71 90 72 90 / 60 40 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Jul 3, 4:41 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT FRI JUL 3 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 PM CDT FRI JUL 3 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SOUTH OF I-44.
ONSET...THIS EVENING.
DISCUSSION...
VERY MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS LATE THIS AFTERNOON.
THUNDERSTORMS HAVE REDEVELOPED ALONG A WEAK SURFACE BOUNDARY LOCATED
ROUGHLY JUST SOUTH OF I-44. WIND SHEAR IS WEAK ACROSS THE REGION THIS
AFTERNOON BUT THERE IS ENOUGH INSTABILITY TO SUPPORT ISOLATED SEVERE
THUNDERSTORMS. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
DOWNBURST WIND UP TO 70 MPH. HAIL UP TO HALF DOLLAR SIZE WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS. THE SEVERE WEATHER RISK WILL
DIMINISH AFTER SUNSET BUT THE THUNDERSTORMS THAT FORM WILL CONTINUE
TO MOVE SOUTHEASTWARD INTO SOUTHEASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEKEND AS MOIST AND
UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. MODERATELY STRONG
INSTABILITY COMBINED WITH WEAK WIND SHEAR WILL SUPPORT LIMITED
SEVERE WEATHER POTENTIAL BOTH DAYS. ISOLATED DAMAGING DOWNBURST WIND
WILL BE THE PRIMARY RISK. THUNDERSTORM POTENTIAL INCREASES EARLY
NEXT WEEK AS THE UPPER LEVEL FLOW BECOMES MORE WESTERLY AND A FRONT
MOVES INTO THE REGION. HEAVY RAIN POTENTIAL WILL BE INCREASED WITH
THE EARLY WEEK STORMS AND LIMITED SEVERE WEATHER POTENTIAL WILL
CONTINUE INTO THE LATTER PART OF NEXT WEEK.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
69In the hours before
Special weather statement, Jul 3, 2:58 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT FRI JUL 3 2015
OKZ057-060>063-067-032045-
CRAIG OK-TULSA OK-DELAWARE OK-MAYES OK-ROGERS OK-WAGONER OK-
258 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...SOUTHERN
ROGERS...EAST CENTRAL TULSA...MAYES...CENTRAL WAGONER...DELAWARE...
NORTHEASTERN CREEK AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 345 PM
CDT...
AT 257 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF HONEY CREEK STATE PARK TO
TULSA...AND MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...CLAREMORE...JAY...PRYOR...BIXBY...COWETA...
PRYOR CREEK...CATOOSA...GROVE...VERDIGRIS...CHOUTEAU...INOLA...LOCUST
GROVE...SALINA...LANGLEY...ADAIR...BERNICE...KETCHUM AND SPAVINAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3662 9462 3650 9462 3637 9460 3616 9505
3616 9512 3612 9512 3587 9564 3608 9605
3667 9484
TIME...MOT...LOC 1957Z 293DEG 18KT 3661 9482 3609 9588
69Special weather statement, Jul 3, 3:54 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT FRI JUL 3 2015
ARZ001-OKZ058-061>063-067-068-032145-
BENTON AR-CHEROKEE OK-DELAWARE OK-OTTAWA OK-MAYES OK-ROGERS OK-
WAGONER OK-
354 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...SOUTHEASTERN ROGERS...MAYES...NORTHEASTERN
WAGONER...NORTHEASTERN MUSKOGEE...DELAWARE...NORTHERN CHEROKEE...
NORTHWESTERN ADAIR AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 445 PM
CDT...
AT 353 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SOUTH
WEST CITY TO 7 MILES NORTH OF WAGONER...AND MOVING SOUTHEAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...WAGONER...JAY...PRYOR...PRYOR CREEK...GROVE...FORT
GIBSON...GRAVETTE...CHOUTEAU...INOLA...LOCUST GROVE...SALINA...
LANGLEY...COLCORD...KANSAS...OKAY...HULBERT...BERNICE...SPAVINAW AND
DISNEY.
LAT...LON 3676 9462 3650 9462 3650 9430 3616 9476
3616 9480 3613 9480 3581 9523 3582 9536
3581 9540 3607 9569 3651 9508 3651 9501
3656 9500 3679 9468
TIME...MOT...LOC 2053Z 321DEG 14KT 3663 9462 3606 9541
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:15 PM CDT | Special Weather Statement | TSA | Adair | 45 min |
| Jul 2, 7:30 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Jul 2, 7:34 PM CDT | Areal Flood Advisory | TSA | Tulsa | 116 min |
| Jul 2, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg | 29 min |
| Jul 2, 8:16 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 59 min |
| Jul 2, 8:29 PM CDT | Special Weather Statement | TSA | Okmulgee | 46 min |
| Jul 3, 2:58 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Tulsa, Wagoner | 47 min |
| Jul 3, 3:54 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Wagoner | 51 min |
| Jul 3, 4:49 PM CDT | Special Weather Statement | TSA | McIntosh | 41 min |
| Jul 3, 5:32 PM CDT | Special Weather Statement | TSA | Sequoyah | 43 min |
| Jul 3, 5:37 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Jul 3, 6:20 PM CDT | Special Weather Statement | TSA | Sequoyah | 40 min |
| Jul 3, 6:24 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Jul 3, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 52 min |
| Jul 3, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.